Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Rash on soles of feet, heels, palms, skin peeling. on ultravate, steroids, tazorac. possibility of psoriatic dermatitis. Treatment options ?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
My mother has been suffering from rash on the soles of her feet and heels for two years now. She also has the rashe on the palms as well. Nothing on elbows or knees or shins or nails or scalp. She has outbreaks about every 2 months, and for 2-5 days when it starts it burns when the old skin sloughs off and leaves the underlying new skin exposed, which then heals and recycles. Now, its to the point that she is developing chronic fissures in her heel that get inflamed then quiet down every few days. It is affecting her quality of life daily, limping around to do her daily activities, and unable to do exercises as she cant bear weight on the heels from the pain.
She has tried different mild topical steroids in the past year,and is now on this regimen which is also not working
Ultravate 0.05% twice a day
Tazorac 0.1% at night
Urea cream 40% twice a day
Her dermatologist thinks it is psoriatic dermatitis, but she is not able to say why it is limited to hands and feet and more importantly why the treatment is not working. I am also concerned that she is taking so much strong steroid cream every day. please help in recommending the correct diagnosis and treatment as it is affecting her ability to work.
Posted Tue, 17 Apr 2012 in Skin Hair and Nails
Answered by Dr. Bharat Chawda 2 hours later

Thank you for posting the query,

You have provided with good information regarding your health concern and it is a very good description. I appreciate it.
I understood your problem however it would be good if you can answer few of my queries:
1) Does the lesion itch.
2) Are both the soles involved or only one.

It is very important to see the lesions clinically here .
You have a feature to upload the reports / image by yourself at the right side of the query page, please utilize that so that I can answer your queries better.

But with history what you have submitted ,there seems to be few possibilities.
One is crack heals or keratoderma , the other is fungal infection and lastly psoriatic dermatitis (as thought by your doctor).

If you can reply me with the answers and the pictures, I would be able to suggest you better.

Awaiting for your reply.

Dr.Bharat chawda
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor